Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Automorphic-differential identities in rings

Author: Jeffrey Bergen
Journal: Proc. Amer. Math. Soc. 106 (1989), 297-305
MSC: Primary 16A72; Secondary 16A12
MathSciNet review: 967482
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a ring and $ f$ an endomorphism obtained from sums and compositions of left multiplications, right multiplications, automorphisms, and derivations. We prove several results relating the behavior of $ f$ on certain subsets of $ R$ to its behavior on all of $ R$. For example, we prove (1) if $ R$ is prime with ideal $ I \ne 0$ such that $ f(I) = 0$, then $ f(R) = 0$, (2) if $ R$ is a domain with right ideal $ \lambda \ne 0$ such that $ f(\lambda ) = 0$, then $ f(R) = 0$, and (3) if $ R$ is prime and $ f({\lambda ^n}) = 0$, for $ \lambda $ a right ideal and $ n \geq 1$, then $ f(\lambda ) = 0$. We also prove some generalizations of these results for semiprime rings and rings with no non-zero nilpotent elements.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A72, 16A12

Retrieve articles in all journals with MSC: 16A72, 16A12

Additional Information

PII: S 0002-9939(1989)0967482-3
Article copyright: © Copyright 1989 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia